MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR NM600/610; INJECTOR AND SHEATHSET
Model Number NM-600L-0521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation, because the subject device was discarded by the user.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.This type of the event is most likely related to the operator's technique.Based on the past similar cases, omsc presumes that the event occurred due to either of the following possible causes.1) the bending of the tube occurred due to applying bending load to the tube when the device was inserted into the endoscope.The frictional resistance between the tube and the needle tube increased due to the bending of the tube.The needle could not be retracted into the tube.2) the bending of the tube occurred due to applying bending load to the tube when the device was inserted into the endoscope.The frictional resistance between the tube and the needle tube increased due to the bending of the tube.The jointing part of the needle tube slipped toward the distal end when the slider was pulled.The needle could not be retracted into the tube.The instruction manual of the device has already warned as follows; a) when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.B) stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.
 
Event or Problem Description
During a hemostasis for gastric varices bleeding, the subject device was used.Although the user tried to retract the needle of the subject device, the needle could not be retracted into the tube.The user removed the subject device and endoscope from the patient.The intended procedure was completed.No patient injury was reported.This is the report regarding the inability to retract the needle.

Brand Name
SINGLE USE INJECTOR NM600/610
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key7976997
Report Number8010047-2018-02007
Device Sequence Number1195307
Product Code FBK
UDI-Device Identifier04953170377570
UDI-Public04953170377570
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-600L-0521
Device Lot Number65K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1